Reduction in Thyroxine

Hello,

I posted here a couple of months ago asking for advice as my blood Test revealed a TSH level of 0.02 . I was advised to reduce my Thyroxine. I have done this going from 50mg and 25mg on alternative nights . I was previously on 50mg nightly . 2 years ago I was on a much higher dose of 100mg and 75mg alternative night and was advised to reduce that as again my TSH level was low . Since reducing my dose 2 months ago I have felt increasingly unwell . I have developed stomach problems. Bloating and belching , loss of appetite, low mood and extreme tiredness.I have also suffered anxiety and panic attacks which are very debilitating. Would such a small reduction in Thyroxine cause this . I certainly feel undermedicated as I felt like this before I was diagnosed 10 years ago . I have ordered a thyroid test from Blue Horizon .

I would appreciate your thoughts on this .

Thank you .

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

4 Replies

oldestnewest
  • Tjc64,

    Suppressed TSH does not mean you are over medicated. Your FT4 and/or FT3 would have to be over range to determine you are over medicated. Post your BH results and ranges in a new post and members will advise.

    The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 1.0 or lower with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

  • Hi TJc, looking at your last post, you had symptoms of underactive thyroid before you reduced your dose so you are not likely to be feeling better. Having a TSH of 0.02 does not mean you are over medicated. Has your doctor advised you to do that? When you get your Blue Horizon tests done, post them here with the ranges and you will be given advice on what to do from then.

  • TJ, when you posted on here two months ago, no-one on here advised you to reduce your T4. Quite the opposite. And, you were given quite a lot of helpful advice. Perhaps you should reread it. :)

  • Thank you I have re read your replies. Of course you were all right . I have felt a lot worse . However it was such a small reduction and my doctor told me that I was overmedicated. I followed her advice I was unsure if my symptoms were due to my thyroid or in my head . I will increase my dose to 50mg and get the Blue Horizon test done . Just have to buck up the courage to do it .

You may also like...